Georgia, 2025

Tornado and Damaging Winds in Georgia, March 13 to 16, 2025

March 13 to 16, 2025 · NWS TAE · 11 events in 6 counties and zones

A moist and unstable airmass with steep mid-level lapse rates ahead of a cold front resulted in scattered to numerous showers and thunderstorms. Large hail occurred across southeast Alabama, and sporadic wind damage occurred across the Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$302,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A moist and unstable airmass with steep mid-level lapse rates ahead of a cold front resulted in scattered to numerous showers and thunderstorms. Large hail occurred across southeast Alabama, and sporadic wind damage occurred across the Florida panhandle. One tornado occurred in southwest Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 13, 3:29 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 13, 3:29 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
429 PM EDT Thu Mar 13 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER,
HYDROLOGY...

.NEAR TERM...
(Through Friday)
Issued at 332 PM EDT Thu Mar 13 2025

Showers with embedded thunderstorms are ongoing northwest of the
FL Big Bend as of around 4 PM ET, but will eventually make their
way into the FL Big Bend. The main threats are large hail and
isolated damaging wind gusts until activity dissipates between
8 PM and 10 PM ET. This is supported by lift provided by a stout
shortwave moving through aloft in conjunction with favorable
jet dynamics. Steep mid-level lapse rates and 500 hPa temps near
-20C are supporting the hail threat. Despite modest low to mid-
level lapse rates, the wind field aloft is increasing through
this evening, so we may begin to see more storms with isolated
damaging wind potential, as opposed to mostly hail producers
as of around 4 PM ET. Once this activity moves east into early
tonight, expect a drying trend, with fog taking center stage.

Much of the guidance supports fog development after midnight
across the region. The setup is favorable for areas of fog to
become dense between roughly 5 AM ET/4AM CT and 10 AM ET/9 AM
CT. If confidence increases, a Dense Fog Advisory would be
needed eventually due to impacts to Friday morning commute.

On Friday, dry weather is expected with Southerly winds increasing
by late morning, with gusts around 15 to 20 mph through the
afternoon. While the air mass remains modestly moist, expect lower
dewpoints during the aftn and evening closer to the I-75 corridor of
GA due to turbulent mixing. Lows tonight in the 50s and highs on
Friday around 80 degrees.

&&

.SHORT TERM...
(Friday night through Sunday)
Issued at 332 PM EDT Thu Mar 13 2025

A high-end severe weather outbreak is on the way for Saturday
night through about midday Sunday.

A strong upper level southern stream trough will be moving across
Texas on Saturday, with a strong and cyclonically curved speed max
working through the base of the trough. A surface cold front will
move from west to east across the region on Sunday, trailing from
a deep surface low passing well to the north. As the jet stream
crosses over the front and across a moderately unstable pre-
frontal air mass, there will be a prime setup for a QLCS
thunderstorm squall line to develop over the Lower Mississippi
Valley and make eastward progress. In advance of the line, a very
strong S-SW low-level jet of 50-60 knots will develop after
sunset on Saturday evening. Deep-layer bulk shear values around
55-70 knots will characterize the convective environment, and
low-level hodographs will be curved and long. With a squall line
such as this, damaging or destructive wind gusts will be the
result, with embedded tornadoes. If any discrete supercells kick
off in advance of the line, these would be concerning and have
potential for strong tornadoes.

This far in advance, timing should be treated with broad strokes.
Generally speaking, areas west of the Apalachicola and Flint
Rivers will be their main threat from about 8 pm to 3 am CT. East
of there to the U.S. 319 corridor, the pre-dawn hours on Sunday
are the concern. East of US Hwy 319, the main threat will come
from the near-sunrise hours through Sunday morning.

As storms move east across the 319 corridor, instability will
become weaker. This will hopefully take the worst punch out of the
severe event, but strong to severe storms will continue all the
way east through out service area on Sunday morning.

Otherwise, southerly gradient winds in advance of the squall line
will become strong. Non-thunderstorm wind gusts near 40 mph are
possible across most any county on Saturday afternoon and evening,
which is enough to cause light tree damage and spotty power
outages. Again, this is before the squall line arrives.

&&

.LONG TERM...
(Sunday night through Thursday)
Issued at 332 PM EDT Thu Mar 13 2025

Behind the cold front, high pressure at the surface and aloft will
fill in starting Sunday night. A drier air mass will arrive from
the west, and surface high pressure will pass directly overhead on
Monday night. With the air mass arriving more from the west than
the north, afternoon temperatures on Monday will merely cool off
to near normal. Great radiational cooling on Monday night will
bring most inland locations to see lows in the lower 40s, perhaps
even pockets of upper 30s.

Another broad and energetic upper trough will move across the
Southeast States next Wednesday and Thursday. This will bring the
next cold front, with potential for pre-frontal strong or severe
thunderstorms centered timewise around Wednesday night.

&&

.AVIATION...
(18Z TAFS)
Issued at 131 PM EDT Thu Mar 13 2025

Brief MVFR restrictions possible in TSRA this aftn and evening
at most terminals, with the exception of a PROB30 at VLD. TSRA
should end around 00Z, followed by IFR/LIFR at all terminals,
commencing between 06Z-10Z generally west to east and lifting
by 14Z. Expect most terminals should return to VFR by Noontime.

&&

.MARINE...
Issued at 332 PM EDT Thu Mar 13 2025

Southerly flow will freshen over the course of Friday and
Saturday, in advance of a severe thunderstorm squall line and cold
front late Saturday night and Sunday morning. In the pre-frontal
southerlies Saturday afternoon and evening, strong breezes with
near-gale gusts are expected. Behind the front late Sunday and
Sunday night, fresh to possibly strong northwesterlies and
northerlies will fill in. Winds will decrease on Monday, and
surface high pressure will move directly across the waters on
Monday night.

&&

.FIRE WEATHER...
Issued at 332 PM EDT Thu Mar 13 2025

Showers and thunderstorms are expected Thursday afternoon and
evening across much of the region. Hail, along with gusty and
erratic winds, can be expected with the stronger storms.

Dry weather returns for Friday, when high mixing heights and
brisk southerly transport winds, will lead to the potential for
pockets of high dispersion mainly north of I-10.

Strong southerly 20ft and transport winds will lead to high
dispersions on Saturday, with dry weather continuing.

&&

.HYDROLOGY...
Issued at 332 PM EDT Thu Mar 13 2025

Isolated flash flooding is possible on Saturday night and Sunday
morning, as a severe thunderstorm squall line moves across the
region. The line will make steady progress eastward, limiting
duration of intense rainfall rates and therefore rainfall amounts.
Most places are forecast to get about 1-1.5 inches of rain, which
would generally not cause issues. However, if any parts of the
line temporarily slow down, then isolated flash flooding could
result.

Minor coastal flooding is possible along the shoreline of
Apalachee Bay on Saturday night and Sunday morning. Strong
southerly winds in advance of the Sunday cold front will push
water onshore, particularly along the north and northeast side of
Apalachee Bay. The normal tide cycle will be amplified this
weekend due to the upcoming full moon, so a lot will depend on if
the peak onshore push of water can overlap with the normal high
tide. Where these two occurrences overlap, then minor coastal
flooding would become a possibility.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   56  79  58  79 /  40   0   0  10
Panama City   61  76  63  76 /  10   0  10  30
Dothan        58  80  59  83 /  10   0  10  40
Albany        55  80  57  82 /  20   0   0  10
Valdosta      54  82  59  84 /  40   0   0   0
Cross City    52  82  56  83 /  40   0   0   0
Apalachicola  61  71  63  72 /  10   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...LF
MARINE...Haner
FIRE WEATHER...LF
HYDROLOGY...Haner

In the hours before

Special weather statement, Mar 13, 2:07 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
307 PM EDT Thu Mar 13 2025

GAZ123-125>127-131945-
Worth GA-Lee GA-Dougherty GA-Calhoun GA-
307 PM EDT Thu Mar 13 2025

...A STRONG THUNDERSTORM WILL IMPACT DOUGHERTY...SOUTH CENTRAL LEE...
EASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA AND WEST CENTRAL
WORTH COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH 345 PM EDT...

At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or near Morgan, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Stocks, Radium Springs, Forrester, Lockett Crossing, East Albany,
Marine Corps Logistics Base, Walker, South Albany, Southwest Ga
Regional A/P, Palmyra, Pecan City, Holt, Ducker, Cordrays Mill,
Leary, Acree, Turner City, Putney, Bermuda, and Williamsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3167 8399 3140 8398 3140 8400 3144 8400
      3144 8444 3145 8446 3143 8449 3144 8451
      3143 8453 3144 8454 3143 8455 3143 8457
      3161 8458 3162 8430 3164 8430
TIME...MOT...LOC 1907Z 267DEG 30KT 3153 8449

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

97-OLIVER
Special weather statement, Mar 13, 2:16 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EDT Thu Mar 13 2025

GAZ155>157-132000-
Decatur GA-Seminole GA-Grady GA-
316 PM EDT Thu Mar 13 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DECATUR...SOUTHWESTERN
GRADY AND SOUTHEASTERN SEMINOLE COUNTIES THROUGH 400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of West Bainbridge, or 9 miles southwest of
Bainbridge, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Reno, Reynoldsville, Fowlstown, Climax, West Bainbridge, Bainbridge,
Nickleville, Whigham, and Attapulgus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3077 8484 3089 8483 3097 8428 3074 8427
TIME...MOT...LOC 1916Z 267DEG 28KT 3083 8469

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

58-REESE
Special weather statement, Mar 13, 2:34 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
234 PM CDT Thu Mar 13 2025

FLZ010>013-132015-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
234 PM CDT Thu Mar 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 315 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Betts, Moose Pond, Ridgetop, Fountain, Singer Road, Saunders,
Greenhead, Camps Head, Vernon, Holmes Valley, Gilberts Mill, Center
Lake, Porter Lake, Smyrna, Spring Hollow, Compass Lake, Sylvania,
Riverside, and Wausau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3050 8579 3066 8575 3064 8523 3037 8528
TIME...MOT...LOC 1934Z 279DEG 22KT 3056 8567

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

58-REESE
Special weather statement, Mar 13, 2:51 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
251 PM CDT Thu Mar 13 2025

ALZ066-067-132015-
Dale AL-Henry AL-
251 PM CDT Thu Mar 13 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DALE AND
SOUTHWESTERN HENRY COUNTIES THROUGH 315 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Headland, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bells Crossroads, Newville, Echo, Tumbleton, Kirkland Crossroads,
Hardwickburg, Blackwood, Capps, Grandberry Crossroads, Snells
Crossroads, Murphy Station, Goldberg Field, Headland Municipal A/P,
Dancey, Miller, Balkum, Willis Crossroads, Haleburg, Headland, and
Abbeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3139 8547 3153 8547 3156 8514 3133 8514
TIME...MOT...LOC 1951Z 272DEG 18KT 3145 8542

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

97-OLIVER
Local storm report, Mar 13, 3:02 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
402 PM EDT Thu Mar 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Hail             3 SSE Oakland           31.64N 84.25W
03/13/2025  E0.25 Inch       Lee                GA   Broadcast Media

            Video of small hail in southwest Lee county.

&&
Local storm report, Mar 13, 3:21 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
421 PM EDT Thu Mar 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Hail             Baconton                31.38N 84.16W
03/13/2025  E0.25 Inch       Mitchell           GA   Public

&&

The radar

The Moody AFB radar (KVAX), 104 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Worth

When
March 13, 3:34 PM EST
Where
Worth County, Pritchetts
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
31.360, -83.950

Wunderground station KGADOERU5 gusted to 59 mph.

Thunderstorm Wind, Mitchell

When
March 16, 5:15 AM EST
Where
Mitchell County, 3.88 mi SSE of Hopeful
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.110, -84.360

A tree was blown down near 8821 Branchville Road.

Thunderstorm Wind, Mitchell

When
March 16, 5:25 AM EST
Where
Mitchell County, 4.78 mi E of Camilla
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.240, -84.130

Trees were blown down on Highway 37 near Sale City Road.

Tornado, Mitchell

When
March 16, 5:28 AM EST to 5:36 AM EST
Where
Mitchell County, 3.46 mi WSW of Sale City to 2.49 mi NNE of Sale City
Rating
EF1
Path length
5.31 mi
Path width
1,200 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
31.245, -84.076

This tornado was rated EF1 with max winds estimated at 105 mph. The tornado began south of Highway 37 in an open field between Rigsby Lake and Antioch Road, where it snapped and uprooted a few hardwood trees, and also bent a portion of a center-pivot irrigation apparatus. It then moved quickly northeast and crossed Highway 37 into Pebble City, where it destroyed two structures: A tin volunteer fire department building, and a community/voting center, which collapsed onto itself when the supporting cinder blocks gave way. The tornado also snapped numerous softwood trees behind both of these structures. As it raced northeastward towards Sale City Road, the tornado snapped more softwood trees and a few wooden power poles. When it reached Millard Road, the tornado continued to snap trees, with more extensive tree damage being noted along Massey Bog Road. As it moved just east of Highway 93 along Old Doerun Road, the tornado caused a double-wide manufactured home with straps to shift approximately 18 inches off its cinder block foundation, blew out the windows of two single family homes, and uprooted several softwood trees. Before it dissipated at Greenough Road, the tornado uprooted another softwood tree.

Thunderstorm Wind, Mitchell

When
March 16, 5:30 AM EST
Where
Mitchell County, 0.59 mi W of Sale City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.260, -84.030

Trees and power lines were blown down near Sale City.

Thunderstorm Wind, Colquitt

When
March 16, 5:50 AM EST
Where
Colquitt County, 0.69 mi S of Minnesota
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.300, -83.900

Trees were blown down on Highway 133N to the south of Doerun.

Thunderstorm Wind, Thomas

When
March 16, 6:18 AM EST
Where
Thomas County, Thomasville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.830, -83.980

Trees were blown down in Thomasville.

Thunderstorm Wind, Turner

When
March 16, 6:24 AM EST
Where
Turner County, 0.69 mi N of Ashburn
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.710, -83.650

A tree was blown down on Grand Street and Hudson Ave.

Thunderstorm Wind, Thomas

When
March 16, 6:35 AM EST
Where
Thomas County, 2.39 mi SSW of Dillon
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.860, -83.910

Numerous trees were blown down in Thomas County.

Thunderstorm Wind, Thomas

When
March 16, 6:37 AM EST
Where
Thomas County, 0.91 mi SW of Coolidge
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
31.010, -83.870

Large tree limbs were blown down on SR 35 Southbound before Arbutus Ave and blocking the right lane.

Thunderstorm Wind, Berrien

When
March 16, 7:24 AM EST
Where
Berrien County, 2.76 mi N of Cottle
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.240, -83.310

A tree was blown down on Highway 125 and Van Wheless Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyThe tornado archive for Georgia, 2025Warnings in Georgia, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239409, 1239410, 1239411, 1239421, 1239413, 1239414, 1239415, 1239416, 1239417, 1239418, 1239419.